An asymptotic approach to inverse scattering problems on weakly nonlinear elastic rods
Shinuk Kim and
Kevin L. Kreider
Journal of Applied Mathematics, 2002, vol. 2, issue 8, 407-435
Abstract:
Elastic wave propagation in weakly nonlinear elastic rods is considered in the time domain. The method of wave splitting is employed to formulate a standard scattering problem, forming the mathematical basis for both direct and inverse problems. A quasi‐linear version of the Wendroff scheme (FDTD) is used to solve the direct problem. To solve the inverse problem, an asymptotic expansion is used for the wave field; this linearizes the order equations, allowing the use of standard numerical techniques. Analysis and numerical results are presented for three model inverse problems: (i) recovery of the nonlinear parameter in the stress‐strain relation for a homogeneous elastic rod, (ii) recovery of the cross‐sectional area for a homogeneous elastic rod, (iii) recovery of the elastic modulus for an inhomogeneous elastic rod.
Date: 2002
References: Add references at CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1155/S1110757X0210903X
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2:y:2002:i:8:p:407-435
Access Statistics for this article
More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().